Alert archive / Florida / Small Craft Advisories in 2016

Small Craft Advisory 9, NWS Jacksonville, FL

January 28, 2016

NWS Jacksonville, FL issued this small craft advisory at Jan 28, 2016, 3:29 AM EST. It took effect at Jan 28, 2016, 11:00 PM EST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jan 28, 2016, 3:29 AM EST (08:29 UTC)
In effect from
Jan 28, 2016, 11:00 PM EST
Expired
Jan 29, 2016, 1:29 PM EST
In force
14 hr
Issued by
NWS Jacksonville, FL

The text

As transmitted.

979 
WHUS72 KJAX 280829
MWWJAX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
329 AM EST THU JAN 28 2016

AMZ470-472-474-282045-
/O.NEW.KJAX.SC.Y.0009.160129T0400Z-160129T2100Z/
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
329 AM EST THU JAN 28 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 4 PM
EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO
4 PM EST FRIDAY. 

* WINDS...NORTH TO NORTHWEST INCREASING TO 20 TO 25 KNOTS
  TONIGHT...BECOMING WEST 15 TO 20 KNOTS FRIDAY.

* WAVES/SEAS...BUILDING TO 6 TO 8 FEET WITH OCCASIONAL SEAS TO 10
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
3 follow-up statements
043 
WHUS72 KJAX 281955
MWWJAX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
255 PM EST THU JAN 28 2016

AMZ470-472-474-291000-
/O.CON.KJAX.SC.Y.0009.160129T0400Z-160129T2100Z/
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
255 PM EST THU JAN 28 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 4 PM EST FRIDAY...

* WINDS...NORTHWEST INCREASING TO 20 TO 25 KNOTS TONIGHT...BECOMING
  WEST 15 TO 20 KNOTS FRIDAY.

* WAVES/SEAS...BUILDING TO 6 TO 8 FEET WITH OCCASIONAL SEAS TO 
  10 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
945 
WHUS72 KJAX 290804
MWWJAX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
304 AM EST FRI JAN 29 2016

AMZ470-472-474-291900-
/O.EXT.KJAX.SC.Y.0009.000000T0000Z-160129T1900Z/
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
304 AM EST FRI JAN 29 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EST THIS
AFTERNOON...

* WINDS...WEST TO NORTHWEST 15 TO 20 KNOTS. 

* WAVES/SEAS...AROUND 5 TO 7 FEET WITH OCCASIONAL SEAS TO 9 FEET
  WELL OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
554 
WHUS72 KJAX 291829 AAA
MWWJAX

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
129 PM EST FRI JAN 29 2016

AMZ470-472-474-291930-
/O.CAN.KJAX.SC.Y.0009.000000T0000Z-160129T1900Z/
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
129 PM EST FRI JAN 29 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

WEST TO NORTHWEST WINDS AT 15 TO 20 KNOTS AND SEAS OF 4 TO 6 FEET
WITH OCCASIONAL SEAS TO 8 FEET WILL CONTINUE THIS EVENING.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 27, 9:47 PM EST, 5 hours 42 minutes earlier.

Area forecast discussion, Jan 27, 9:47 PM EST, 5 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
947 PM EST WED JAN 27 2016

.UPDATE...
THE 00Z SFC ANALYSIS INDICATES THE FRONTAL BOUNDARY HAS PUSHED
SOUTH OF THE AREA WHERE IT IS EXPECTED TO STALL LATE TONIGHT ACROSS
CENTRAL FLORIDA. A MID LEVEL SHORTWAVE WILL TRAVERSE THE FL
PENINSULA OVERNIGHT WITH SFC LOW TRAVELING ALONG THE FRONT
SITUATING OFF THE CAROLINA COAST SHIFTING WINDS TO THE NORTH TO
NORTHEAST. AN AREA OF RAIN ASSOCIATED WITH THE FRONT TO OUR SOUTH
WILL CONTINUE TO AFFECT THE SOUTHERN COUNTIES OF
MARION...PUTNAM...AND FLAGLER THROUGH TOMORROW. SHOWERS AND
DRIZZLE MORE ISOLATED IN NATURE WILL MOVE ACROSS SE GA AND
NORTHERN FL OVERNIGHT INCREASING IN COVERAGE TOWARDS MORNING AS
MID LEVEL TROUGH PUSHES OVER THE MISSISSIPPI VALLEY INCREASING
UPPER LEVEL SUPPORT. WITH VERY MOIST LOW LEVELS LOW TEMPERATURES
WILL REMAIN ABOVE NORMAL WITH LOW TO MID 50S ACROSS SE GA AND MID
50S TO LOW 60S ACROSS NE FL.

&&

.AVIATION...
LOW CIGS ARE EXPECTED TO FILL IN OVERNIGHT AS FRONTAL BOUNDARY
STALLS TO OUR SOUTH ACROSS CENTRAL FLORIDA. CIGS SHOULD BEGIN DROPPING
TO LIFR HEIGHTS AROUND MIDNIGHT AND CONTINUE THROUGH TOMORROW
WITH A FEW SITES ALREADY EXPERIENCING INTERMITTENT IFR CIGS. BRIEF
LIGHT SHOWERS WILL MOVE ACROSS THE AREA THROUGH MIDNIGHT BUT HAVE
WAITED TO INCLUDE VCSH UNTIL AFTER MIDNIGHT WHEN COVERAGE WILL BE
GREATER. LOWER VSBYS WILL BE POSSIBLE IN DRIZZLE LATE TONIGHT
THROUGH TOMORROW ALONG WITH CONTINUING LIFR CIGS.

&&

.MARINE...
NORTH TO NORTHEAST WINDS WILL CONTINUE OVERNIGHT AS FRONTAL
BOUNDARY PUSHES SOUTH OF THE COASTAL WATERS...STALLING OVER
CENTRAL FLORIDA. SFC LOW PRESSURE SITUATED ALONG THE FRONT TO OUR
NORTHEAST WILL STRENGTHEN INTO FRIDAY INCREASING NORTHWESTERLY WINDS
AND SEAS TO NEAR SMALL CRAFT ADVISORY CRITERIA IN THE OFFSHORE
WATERS THURSDAY NIGHT INTO FRIDAY. CONDITIONS IMPROVE FRIDAY NIGHT
THROUGH THE WEEKEND AS HIGH PRESSURE REMAINS SITUATED OVER THE
AREA.

RIP CURRENTS:LOW RISK EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  51  54  38  61 /  70  80  20   0
SSI  53  57  41  59 /  50  70  30   0
JAX  56  61  40  63 /  40  70  30   0
SGJ  58  64  43  61 /  40  80  40   0
GNV  58  67  41  64 /  40  70  20   0
OCF  60  67  43  65 /  50  70  30  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

ZIBURA/GUILLET/WALSH
Hazardous weather outlook, Jan 27, 3:46 PM EST, 11 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
346 PM EST WED JAN 27 2016

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-282100-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
346 PM EST WED JAN 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE THURSDAY NIGHT
AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 28, 8:41 AM ESTRiver Flood WarningJAXJeff Davis, Montgomery, Toombs19 days

Nearby

Small Craft Advisories in Florida, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.